Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 267, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 27, 2017, 9:50 PM CDT for 4 counties in Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2017, 9:50 PM CDT (02:50 UTC)
- Expired
- Aug 27, 2017, 10:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 60 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 10:10 PM CDT | TSTM WND GST 59 | 1 Nw Boys Ranch, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
437 WUUS54 KAMA 280250 SVRAMA TXC205-341-359-375-280345- /O.NEW.KAMA.SV.W.0267.170828T0250Z-170828T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Amarillo TX 950 PM CDT SUN AUG 27 2017 The National Weather Service in Amarillo has issued a * Severe Thunderstorm Warning for... Eastern Oldham County in the Panhandle of Texas... Western Potter County in the Panhandle of Texas... Southeastern Hartley County in the Panhandle of Texas... Southwestern Moore County in the Panhandle of Texas... * Until 1045 PM CDT * At 950 PM CDT, a severe thunderstorm was located 7 miles northeast of Boys Ranch, or 21 miles southwest of Dumas, moving south at 50 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to roofs, siding, and trees is possible. * Locations impacted include... Amarillo, Vega, Channing, Bushland, Four Way, Valley De Oro, Boys Ranch, Masterson and Wildorado. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3576 10244 3575 10196 3518 10193 3519 10258 TIME...MOT...LOC 0250Z 356DEG 42KT 3560 10219 HAIL...0.88IN WIND...60MPH $$ Ward
1 follow-up statement
743
WWUS54 KAMA 280342
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1042 PM CDT SUN AUG 27 2017
TXC205-341-359-375-280352-
/O.EXP.KAMA.SV.W.0267.000000T0000Z-170828T0345Z/
Oldham TX-Potter TX-Hartley TX-Moore TX-
1042 PM CDT SUN AUG 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OLDHAM...WESTERN
POTTER...SOUTHEASTERN HARTLEY AND SOUTHWESTERN MOORE COUNTIES WILL
EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3576 10244 3575 10196 3518 10193 3519 10258
TIME...MOT...LOC 0342Z 356DEG 42KT 3504 10214
$$
WardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:57 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 27, 5:57 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 557 PM CDT Sun Aug 27 2017 .AVIATION... A cluster of thunderstorms are expected to move south across the panhandles this evening. All TAF sites may be affected. Strong gusty winds will be possible with these storms and some of them may become severe. Low clouds and fog are expected to move in behind the storms later tonight. The low clouds and fog will start to lift by late morning. Winds will be light outside of the thunderstorms and will turn more to the north and northeast behind the cold front which will be helping to add lift for the thunderstorms. && .PREV DISCUSSION... /Issued 438 PM CDT Sun Aug 27 2017/ DISCUSSION... For tonight, a cold front will move across the OK and TX Panhandles. Sufficient moisture along with a moderately unstable atmosphere exists for this boundary to utilize. A minor upper level shortwave trof will zip southward and graze our fcst area this evening and tonight. In addition, as seen on the KAMA 18Z sounding, SBCAPE and MUCAPE values on the order of 2000 to 2500 J/kg, MLCAPE around 1000 to 1500 J/kg and DCAPE about 1200 to 1300 J/kg are evident. Fairly dry air resides at mid and upper levels of the atmosphere. Mid level lapse rates around minus 6 to minus 8 C/km along with effective shear on the order of 30 to 35 kts exists, especially across nrn and nern zones. All the above ingredients suggests a threat of tstms this evening and tonight, with the potential for some storms to become severe. Large hail to around golf ball size along with damaging winds to around 70 mph will be the main hazards. Storms should weaken late this evening. Lingering slgt chc pops were included for Monday across mainly the southern Texas Panhandle. Dry weather is then anticipated Monday night through next Sunday as northerly flow prevails around the eastern periphery of an upper level ridge of high pressure progged to anchor itself over the western states. Andrade && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/7
Hazardous weather outlook, Aug 27, 8:04 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 804 PM CDT Sun Aug 27 2017 OKZ001>003-TXZ001>020-281315- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 804 PM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are expected through tonight across parts of the Oklahoma and Texas Panhandles. Some storms that develop will have the potential to become severe, with large hail and damaging winds the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across mainly the southern Texas Panhandle on Monday. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management officials across central and sections of the Oklahoma and Texas Panhandles should remain alert and be ready for possible activation this evening.
In the hours before
Local storm report, Aug 27, 8:03 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
803 PM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 12 NE EVA 36.92N 101.78W
08/27/2017 M61 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1700846
EASpecial weather statement, Aug 27, 8:03 PM CDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service Amarillo TX 803 PM CDT SUN AUG 27 2017 TXZ001-280130- Dallam TX- 803 PM CDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALLAM COUNTY UNTIL 830 PM CDT... At 803 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles northeast of Ware, or 12 miles north of Dalhart, moving south at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ware. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3633 10274 3640 10245 3610 10232 3609 10277 TIME...MOT...LOC 0103Z 344DEG 10KT 3622 10259 LFM
Local storm report, Aug 27, 8:57 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
857 PM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL TEXHOMA 36.51N 101.79W
08/27/2017 E0.88 INCH TEXAS OK LAW ENFORCEMENT
MOSTLY DIME SIZE HAIL WITH A FEW NICKELS. MAX WIND
GUSTS NEAR 50 MPH.
&&
EVENT NUMBER AMA1700847
WARDSpecial weather statement, Aug 27, 9:16 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Amarillo TX 916 PM CDT SUN AUG 27 2017 TXZ001-002-006-007-011-280300- Hartley TX-Sherman TX-Dallam TX-Oldham TX-Moore TX- 916 PM CDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM... SOUTHWESTERN SHERMAN...SOUTHERN DALLAM...HARTLEY AND NORTHWESTERN MOORE COUNTIES UNTIL 1000 PM CDT... At 916 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles south of Conlen to 15 miles north of Romero. Movement was south at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Dumas, Dalhart, Hartley and Romero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3607 10304 3624 10217 3578 10189 3556 10304 TIME...MOT...LOC 0216Z 346DEG 21KT 3610 10221 3594 10287 Ward
Local storm report, Aug 27, 9:23 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
923 PM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 4 E DALHART 36.06N 102.44W
08/27/2017 E70 MPH DALLAM TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1700848
LGLocal storm report, Aug 27, 9:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
936 PM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND GST 3 SW DALHART 36.03N 102.55W
08/27/2017 M63 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA1700849
EAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:30 PM CDT | Special Weather Statement | AMA | Dallam | 30 min |
| Aug 27, 8:03 PM CDT | Special Weather Statement | AMA | Dallam | 27 min |
| Aug 27, 8:16 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 59 min |
| Aug 27, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 60 min |
| Aug 27, 9:16 PM CDT | Special Weather Statement | AMA | Hartley | 44 min |
| Aug 27, 9:19 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 56 min |
| Aug 27, 9:24 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 66 min |
| Aug 27, 9:57 PM CDT | Special Weather Statement | AMA | Hutchinson, Moore | 48 min |
| Aug 27, 10:21 PM CDT | Special Weather Statement | AMA | Oldham | 39 min |
| Aug 27, 10:32 PM CDT | Special Weather Statement | AMA | Carson, Hutchinson, Potter | 43 min |
| Aug 27, 10:36 PM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham, Randall | 39 min |
| Aug 27, 10:37 PM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 9 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.